MAUDE Adverse Event Report: CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE

CODMAN AND SHURTLEFF, INC ORBIT GALAXY DETACHABLE COIL SYSTEM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number 640CF0615
Medical Device Problem Codes Kinked (1339); Physical Resistance (2578)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/19/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Add'l pro code: krd/hcg.(b)(4).Conclusion: the device was not returned for analysis.Review of dhr for lot 17449388 concluded there were 2 rejected units due to kinked coil that may be related to the reported complaint.However, the dhr review confirmed that the rejected units were properly segregated and discarded.Controls are in place to detect such nonconformities.The resistance and coil kink could not be confirmed without product return for analysis.The root cause of the event could not be determined; however, the concomitant microcatheter may have contributed to the event.Since there was no evidence to suggest the event was related to a manufacturing issue, no corrective actions will be taken at this time.This is an initial/final mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during coil embolization of a subarachnoid hemorrhage of the internal carotid-posterior cerebral artery aneurysm, there was resistance between an orbit galaxy (640cf0615/ 17449388) and an sl 10 microcatheter, and the coil became kinked.The orbit galaxy was the first coil used for the procedure.The coil was replaced with another same size galaxy coil and the procedure was completed successfully without further issues or delay.There was also no patient injury / complication reported.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the ifu and the constant flush had been maintained through the microcatheter at all time.No visible defect/damage was noted on the products prior to or after the event.No unintended detachment was observed in the vessel or in the microcatheter.The product was not available for investigation.No further information was available.

Brand Name
ORBIT GALAXY DETACHABLE COIL SYSTEM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CODMAN AND SHURTLEFF, INC
325 paramount dr
raynham MA
MDR Report Key6314010
Report Number3008264254-2017-00016
Device Sequence Number1563458
Product Code HCG
UDI-Device Identifier10886704030331
UDI-Public(01)10886704030331(17)180228(10)17449388
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 01/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2018
Device Catalogue Number640CF0615
Device Lot Number17449388
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2017
Initial Report FDA Received Date02/09/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (SL10, STRYKER)
Patient Age76 YR